Hail, Pike
- When
- March 26, 1:22 PM CST to 1:45 PM CST
- Where
- Pike County, 8 mi SW of Brundidge
- Measured
- 3 in hail
- Property damage
- $85,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -85.917
Very large hail fell across parts of southeastern and eastern Pike County. The hail was associated witha left moving supercell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Very large hail fell across parts of southeastern and eastern Pike County. The hail was associated witha left moving supercell. The hail was golf ball size to just larger than a baseball and covered the ground in many locations. The hail started falling along SR 125, moved through Brundidge, and exited the county just north of SR 130. The hail caused considerable damage to homes and vehicles. Damaging thunderstorm winds also occurred with the supercell as it moved through Pike County. A few trees were blown down along the path and several outbuildings were destroyed near Brundidge. One barn roof was blown off along US 231 near Brundidge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 11:26 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST SAT MAR 26 2005 .UPDATE... UPDATED TO FURTHER RAISE TEMPERATURES...READINGS ARE NOW IN THE UPPER 70S TO LOW 80S AREA WIDE. HOWEVER...INCREASING CLOUDS SHOULD CURB THE WARMING TREND. LATEST DAY 2 OUTLOOK FROM SPC IS MORE IN LINE WITH WHAT WE HAVE BEEN THINKING...STORMS IN THE MORNING...WITH THE POSSIBILITY OF RE-DEVELOPMENT DURING THE AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 804 AM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 804 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH TODAY...A WARM FRONT MOVING OUT OF THE GULF TONIGHT...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. THE MAIN THREAT TODAY WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. SUNDAY AFTERNOON...A SHARP COLD FRONT WILL APPROACH THE AREA FROM THE WEST. A DRY SLOT IS EXPECTED TO DEVELOP BEHIND THE MORNING STORMS...AND IF THERE IS ENOUGH TIME FOR THE ATMOSPHERE TO DESTABILIZE AHEAD OF THE FRONT...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED SATURDAY AFTERNOON THROUGH EASTER SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CST SAT MAR 26 2005 ALZ011>015-017>050-262200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 AM CST SAT MAR 26 2005 ...SEVERE WEATHER ANTICIPATED OVER EASTER WEEKEND... AN EARLY SPRING STORM SYSTEM WILL CONTINUE TO TAKE SHAPE AND DEEPEN OVER TEXAS DURING THE DAY TODAY. AS THE STORM SHIFTS EASTWARD ACROSS THE MISSISSIPPI RIVER VALLEY...IT WILL BRING THE THREAT OF SEVERE WEATHER TO CENTRAL ALABAMA...SATURDAY AFTERNOON AND INTO SUNDAY. THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL ALABAMA UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT...WITH A SLIGHT RISK ON SUNDAY. IF THE SYSTEM SLOWS DOWN AT ALL...AN UPGRADE TO A MODERATE RISK MAY BE NECESSARY SUNDAY. THIS AFTERNOON...THE COMBINATION OF THE HEATING OF THE DAY AND A WAVERING FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON...SOME STORMS COULD BECOME SEVERE. THE MAIN THREATS TODAY ARE HAIL...AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A WARM FRONT WILL LIFT NORTHWARD OUT OF THE GULF OF MEXICO AND ACROSS THE FORECAST AREA...PLACING MOST OF ALABAMA IN THE UNSTABLE WARM SECTOR OF THE STORM SYSTEM BY EARLY SUNDAY MORNING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD...REACHING WESTERN ALABAMA BEFORE SUNRISE. AHEAD OF THIS LINE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM SECTOR. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE IN ASSOCIATION WITH THESE STORMS. FINALLY...DURING THE AFTERNOON SUNDAY...A STRONG COLD FRONT WILL APPROACH FROM THE WEST. DEPENDING ON THE TIMING OF THE FRONT... ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. NEEDLESS TO SAY...THIS IS A VERY COMPLEX WEATHER SITUATION THAT IS PRESENTING A NUMBER OF HAZARDS IN THE NEXT 24 TO 36 HOURS. AT THIS TIME...THE GREATEST THREAT FOR TORNADOES LOOKS TO BE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD ALSO PRODUCE SOME LOCALIZED FLOODING. WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED. THOSE WITH OUTDOOR ACTIVITIES STILL PLANNED SHOULD SERIOUSLY CONSIDER MOVING THEM INDOORS TO A SAFE...STURDY STRUCTURE. IF WATCHES ARE ISSUED FOR YOUR AREA...DESIGNATE SOMEONE IN YOUR GROUP TO MONITOR WEATHER CONDITIONS AT ALL TIMES. KEEP UP TO DATE ON WITH THE LATEST STATEMENTS AND FORECASTS THIS WEEKEND CONCERNING THIS SEVERE WEATHER EVENT. CHECK BACK OFTEN WITH NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST INFORMATION. 81/DE BLOCK
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444950, 5444951.